Related Experiment Videos
Combination of capecitabine and phenytoin may cause phenytoin intoxication: a case report
Rumeysa Ciftci1, Faruk Tas, Senem Karabulut
11Department of Medical Oncology, Istanbul University Institute of Oncology, Istanbul, Turkey; and 2Department of Cardiology, Istanbul Bakirköy Dr. Sadi Konuk Training and Research Hospital, Istanbul, Turkey.
Abstract:
Capecitabine is an oral antineoplastic agent, and phenytoin is an anticonvulsant drug with a narrow therapeutic index. Although the interaction between capecitabine and phenytoin is rare, it may be potentially fatal. This interaction is thought to be at the level of CYP2C9 isoenzyme system in the liver. Here, we present a patient with metastatic breast cancer who developed phenytoin intoxication when using capecitabine and phenytoin together. Closely monitoring plasma phenytoin levels is essential if capecitabine is used with phenytoin concurrently.
Related Concept Videos
Pharmaceutical Poisoning: Potential Scenarios
Combination Therapies and Personalized Medicine
The combination of the drug acetazolamide and sulforaphane is a good example of combination therapy to treat cancer. The cells in the interior of a large tumor often die due to the hypoxic and...
Drug toxicity: Drug–Drug Interaction
Drug Toxicity: Risk factors
Drug toxicity: Idiosyncratic Reactions
Drug Toxicity: Dose-Dependent Reactions